Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 285, NWS Omaha, NE

July 6, 2005Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 6, 2005, 12:00 AM CDT for Knox County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2005, 12:00 AM CDT (05:00 UTC)
Expired
Jul 6, 2005, 12:26 AM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Knox County, NE

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:01 PM CDT, 8 hours 59 minutes earlier.

Area forecast discussion, Jul 5, 3:01 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT TUE JUL 5 2005

.DISCUSSION...

THE UPPER AIR ANALYSIS FROM THIS MORNING SHOWED AN UPPER LEVEL RIDGE
ACROSS THE WESTERN CONUS WITH MEAN TROF TO THE EAST. GENERAL FLOW
WAS NORTHWESTERLY ACROSS THE PLAINS WITH A NUMBER OF MID LEVEL
SHORTWAVE TROFS ANALYZED. OTHERWISE...SURFACE HIGH PRESSURE WAS
RIDGING IN FROM THE NORTH. SOME ISOLATED CONVECTION HAS FIRED IN
SOUTH CENTRAL NEBRASKA WHERE NO LID WAS INHIBITING GROWTH...AND
DAYTIME HEATING HAD CREATED AN UNSTABLE ENVIRONMENT. DONT EXPECT
THIS ACTIVITY WILL ENCROACH INTO THE CWA...AND WILL PROBABLY DIE OFF
TOWARD SUNSET.

IN THE SHORT TERM...POTENTIAL FOR CONVECTION TONIGHT IS THE MAIN
CONCERN. NAM AND GFS SOMEWHAT SIMILAR WITH QPF FIELDS OVERNIGHT...
AND GENERALLY CANNOT RULE OUT CONVECTIVE ACTIVITY WITH SHORTWAVE
ENERGY PASSING THRU AND ISENTROPIC UPGLIDE. FORCING APPEARS RATHER
WEAK...BUT PROGGED CONDENSATION PRESSURE DEFICITS ARE PRETTY LOW AND
WONT TAKE GREAT EFFORT TO SATURATE THE AIRMASS. WILL THEREFORE
BUMP UP POPS A BIT GENERALLY ON THE WESTERN PERIPHERY TONIGHT. SOME
QUESTION THOUGH AS TO HOW THE SCENARIO WILL DEVELOP WEDNESDAY AS
THE NAM TRIES TO EXPAND PCPN EASTWARD THRU THE DAY AND PLACES GREAT
EMPHASIS OVER THE NORTHERN CWA. THE GFS IS LESS BULLISH...BUT DOES
PAINT SOME QPF NEARBY THE CWA. AT THIS POINT...FAVOR A DRY FORECAST.
FOR THURSDAY...DRY FORECAST CONTINUES AS THE UPPER LEVEL RIDGE BUILDS
INTO THE NORTHERN AND CENTRAL PLAINS.

IN THE EXTENDED PERIODS...SEE LITTLE REASON TO DEVIATE MUCH FROM THE
GOING DAY 4-7 FORECAST AS THE MODELS SHOW OUR AREA STILL UNDER THE
INFLUENCE OF THE UPPER RIDGE. HOWEVER...DID BUMP UP HIGHS A FEW
DEGREES DAYS 5-7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 5, 4:45 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT TUE JUL 5 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
445 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN
NEBRASKA THIS EVENING AND AGAIN ON WEDNESDAY OVER EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THERE WILL CONTINUE TO BE A SMALL CHANCE OF THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:19 PM CDTSevere Thunderstorm WarningOAXKnox41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.